EconPapers    
Economics at your fingertips  
 

Diffusion in countably infinite networks

Michel Grabisch, Agnieszka Rusinowska and Xavier Venel ()
Additional contact information
Xavier Venel: CES - Centre d'économie de la Sorbonne - UP1 - Université Panthéon-Sorbonne - CNRS - Centre National de la Recherche Scientifique, PSE - Paris School of Economics, UP1 - Université Panthéon-Sorbonne

Post-Print from HAL

Abstract: We investigate the phenomenon of diffusion in a countably infinite society of individuals interacting with their neighbors. At a given time, each individual is either active (i.e., has the status or opinion 1) or inactive (i.e., has the status or opinion 0). The configuration of the society describes active and inactive individuals. The diffusion mechanism is based on an aggregation function, which leads to a Markov process with an uncountable set of states, requiring the involvement of σ-fields. We focus on two types of aggregation functions - strict, and Boolean. We determine absorbing, transient and irreducible sets under strict aggregation functions. We show that segregation of the society cannot happen and its state evolves towards a mixture of infinitely many active and infinitely many inactive agents. In our analysis, we mainly focus on the network structure. We distinguish networks with a blinker (periodic class of period 2) and those without. ø-irreducibility is obtained at the price of a richness assumption of the network, meaning that it should contain infinitely many complex stars and have enough space for storing local configurations. When considering Boolean aggregation functions, the diffusion process becomes deterministic and the contagion model of Morris (2000) can be seen as a particular case of our framework with aggregation functions. In this case, consensus and non trivial absorbing states as well as cycles can exist.

Keywords: Networks/graphs; Probability: diffusion; Markov processes; Réseaux/graphes; Probabilité : diffusion; Processus de Markov (search for similar items in EconPapers)
Date: 2019-07
New Economics Papers: this item is included in nep-net
Note: View the original document on HAL open archive server: https://halshs.archives-ouvertes.fr/halshs-02340011
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Published in 2019

Downloads: (external link)
https://halshs.archives-ouvertes.fr/halshs-02340011/document (application/pdf)

Related works:
Working Paper: Diffusion in countably infinite networks (2019) Downloads
Working Paper: Diffusion in countably infinite networks (2019) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:halshs-02340011

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2020-08-20
Handle: RePEc:hal:journl:halshs-02340011